





27-28 January 2020 Asian Development Bank Institute, Tokyo

Introduction:

The Asian Development Bank Institute (ADBI) in partnership with International Centre for Water Hazard and Risk Management (ICHARM) will host a policy dialogue session on water-related disaster resilience with various public scientific agencies, ministries and Senior public works department officials from Japan and developing countries member of the International Flood Initiative (IFI). The policy dialogue is in continuation of the recent Asia-Oceania Group of Earth Observations (AOGEO) symposium, organized by ICHARM, in Canberra. While the symposium in Canberra had focused on the on practical and technical aspects, the Policy Dialogue in Tokyo places a high priority to policy relevant aspects of the disaster-resilience.

09:00 - 09:30	Registration
09:30 – 10:20	Opening Plenary Keynotes
	(Chair: Prof. Toshio Koike, ICHARM)
	Welcome Remarks
	Professor Naoyuki Yoshino, Dean, ADBI
	Professor Toshio Koike, Director, ICHARM
	Keynote, Kunihiro Yamada, Vice-Minister for Engineering affairs, Ministry of Land, Infrastructure, Transport and Tourism (MLIT), Japan
10:20 – 10:40	Group Photo & Coffee Break
10:40 – 12:20	Dialogue Session 1: Sharing Experiences Chair: Chul Ju Kim, Deputy Dean, ADBI
10:40 – 11:00 11:00 – 11:20	Session Keynote, Dr. Shrikanth Herath, team leader, Ministry of Urban Development, Water Supply & Residential Facilities, Government of Sri Lanka Session Keynote, Dr. Kyaw Moe Oo, Director General, Department of Meteorology and Hydrology (DMH), Myanmar
11:20 – 12:00	Presentations (10 minutes each) A.K. Karunanayake , Director-General, Department of Meteorology, Sri Lanka Ardhasena Sopaheluwakan , Deputy Director, Meteorological, Climatological and Geophysical Agency (BMKG), Indonesia

Day 1- 27 January 2020







27-28 January 2020

Asian Development Bank Institute, Tokyo

	Socrates Paat Jr. Senior Personnel , Senior Specialist, Philippine Atmospheric, Geophysical and Astronomical Services Administration (PAGASA), Philippines Dr. Hisaki Eito , Head, Tokyo Typhoon Center, Japan Meteorological Agency (JMA)
12:00 – 12:20	Panel discussions Q&A (20 minutes)
12:20 – 13:30	Lunch
13:30 – 15:00	<i>Dialogue Session 2: Strengthening Governance</i> Chair: Dr. Tetsuya Ikeda, Chief Researcher, ICHARM
13:30 – 13:50	Session Keynote, Professor Kenzo Hiroki, National Graduate Institute for Policy Studies (GRIPS), Japan
13:50 – 14:10	Session Keynote, Major General S. Ranasinghe, Director General, Disaster Management Center (DMC), Sri Lanka
14:10 – 14:30	Presentations (10 minutes each) Myint Soe, Director, Department of Disaster Management (DDM), Myanmar Akifumi Nakao, Director, Cabinet Office, Japan
14:30 – 15:00	Panel discussions and Q&A (30 minutes)
15:00 – 15:30	Coffee Break







27-28 January 2020

Asian Development Bank Institute, Tokyo

15:30 – 17:45	Dialogue Session 3: Encouraging Investment Chair: Professor Kala Vairavamoorthy,
	Executive Director, International Water Association
15:30 – 15:35	Book Release Ceremony: "Water Insecurity and Sanitation in Asia"
15:35 – 15:55	Key Messages from the Book: Associate Professor Eduardo Araral, Co-Director, Institute of Water Policy, Lee Kuan Yew School of Public Policy
15:55 – 16:15	Session Keynote: Professor Naoyuki Yoshino, Dean, ADBI
16:15 – 16:30	Discussions and Q&A (15 minutes)
16:30 – 16:50	Session Keynote: Dr. Asiri Karunawardena, Director General, National Building Research Organization (NBRO), Sri Lanka
16:50– 17:20	Presentations (10 minutes each) Dr. Naoko Nemoto, Financial Economist, ADBI K.D.N. Siriwardena, Additional Director General, Irrigation Department, Sri Lanka
	Professor Koki Hirota, Professor, Saitama University, Japan
17:20–17:40	Panel discussions and Q&A (20 minutes)
17:40–17:50	Chair's Wrap up (10 minutes)
17:50	Announcements

Networking Dinner - 27 January 2020

18:15	Gathering at Venue (Peony at Kazankaikan, Kasumigaseki Common Gate 37F)
18:30	Welcome
20:00	Closing







27-28 January 2020 Asian Development Bank Institute, Tokyo

Day 2 - 28 January 2020

09:00 - 09:30	Registration
09:30 – 11:00	Dialogue Session 4: Implementation Design Chair: Dr. Mamoru Miyamoto, Researcher, ICHARM
09:30 – 09:50 09:50 – 10:10	Session Keynote, Professor Toshio Koike, Director, ICHARM Session Keynote, Dr. Anthony Sales, Regional Director, Region 11, Department of Science and Technology (DOST), Philippines
10:10 – 10:40	Presentations (10 minutes each) Dr. Zaw Lwin Tun, Deputy Director General, Irrigation and Water Utilization Management Department (IWUMD), Myanmar Thamara Manel Atapattu, Director, Mahaweli Authority, Sri Lanka Jerry Austria Fano, OIC, Department of Public Works and Highways (DPWH), Philippines
10:40 – 11:00	Panel discussions Q&A (20 minutes)
11:00 – 11:30	Wrap up and Closing Remark
	Dr. KE Seetharam, Senior Consulting Specialist, ADBI
11:30 – 12:30	Lunch (Venue: Room A, ADBI)

Agenda for the Fieldtrip - 28 January 2020

12:45	Gathering at ADBI
13:00	Field trip start, From ADBI (Multi-Purpose Retarding Basin of Tsurumi River, Yokohama)
18:00	Field trip finish, Arrival at Hotel